Flash Flood, Bowie
- When
- June 16, 8:30 PM CST to 11:00 PM CST
- Where
- Bowie County, Texarkana
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
High water covering numerous roads closing many.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT MON JUN 16 2003 PERSISTENT UPPER LOW TO CONTINUE TO GENERATE RAINFALL IN THE FORECAST THROUGH THE SHORT TERM. RATHER WEAK BOUNDARY REMAINS FROM NE TO SW ACROSS THE CWFA. THIS WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORM ACTIVITY PULLING MOISTURE FROM THE GULF AND ROTATING AROUND THE UPPER LOW. MAIN IN THE SHORT TERM WILL BE THE RAINFALL AMOUNTS AND WHERE THESE STORMS WILL POSSIBLY TRAIN AND CAUSE FLOODING PROBLEMS. WILL MENTION LOCALLY HEAVY RAINFALL IN FORECAST BUT FOREGO FLOOD WATCH AT THIS TIME AS FLOODING SHOULD NOT BE WIDESPREAD BUT MORE ISOLATED. AVN/ETA BEGIN TO DISAGREE ON THE POSITIONING OF THE UPPER LOW ON WED AS AVN WANTS TO PUSH THE UPPER LOW TO AR BY LATE WED AND OVER TO NW AL BY LATE FRI. WHILE THE ETA KEEPS THE LOW FURTHER S OVER EXTREME E TX LATE WED...PUSHING IT ACROSS LA BY LATE THU. WILL GO FOR A COMPROMISE OF THESE TWO SOLUTIONS. AT THE SURFACE...WEAK BOUNDARY WILL STICK AROUND FOR THE NEXT COUPLE OF DAYS THEN WANTS TO FIZZLE OUT AND BE REPLACED BY ANOTHER FRONTAL SYSTEM BY FRI...STALLING OUT OVER THE WEEKEND. IN ANY CASE...STILL LOOKING AT A RELATIVELY WET SCENARIO THROUGH THE EXTENDED. TEMPERATURES WILL BE A TAD LOWER IN THE SHORT TERM WITH THE CONTINUING RAIN CHANCES...ALBEIT VERY HUMID AND JUICY. 20 PRELIMS... SHV 070/083 069/084 070 6655 MLU 070/084 070/084 071 5544 TXK 068/082 069/083 069 6755 TYR 068/083 068/084 070 6755 LFK 069/085 069/085 070 6654 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
510 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM COUSHATTA LA WIND DAMAGE
06/16/03 RED RIVER WALL BLOWN OFF AND ROOF
DAMAGE TO AUTOMOBILE
DEALERSHIP. SIGN BLOWN DOWN
AT GROCERY STORE. REPORTED
BY EMERGENCY MANAGER.
0330 PM COUSHATTA LA WIND DAMAGE
06/16/03 RED RIVER POWERLINES AND TREE LIMBS
DOWN. REPORTED BY EMERGENCY
MANAGER.
0340 PM TYLER TX FLASH FLOODS
06/16/03 SMITH CARS STALLED IN HIGH WATER.
HIGH WATER ON ROADS IN
SOUTH PART OF TYLER. REPORT
BY LAW ENFORCEMENT.The Shreveport radar (KSHV), 123 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 flash flood. Local standard time, as filed.
High water covering numerous roads closing many.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364952.